woman wearing black long sleeved shirt dancing with smoke

Cases have emerged of an epidemic in ‘Drug Injections’ as women want more to be done.

121141851 mediaitem121141850
Student Lucy Thompson says bars and clubs have a duty of care to people and should do more to prevent spiking. 

She said “A lot of the time, spiking gets misconstrued for being too drunk and we’ve heard from women that they’ve tried to get help from staff and bouncers and they’ve just been laughed at.”

Ms Thompson said there was “no coherent protocol” over drink spiking for bars and clubs to follow, so “these venues don’t necessarily do anything to help people or prevent it from happening in the first place”.

Students across the country are going to boycott nightlife venues on Wednesday 27 October, with a movement called ‘Girls Night In’ in response to numerous women taking to social media to say they’d been drugged in clubs and bars.

Another Instagram user called “I’ve Been Spiked” has a change.org petition.

One student, Charlotte, 21, said she collapsed and was “drifting in and out of consciousness” after being spiked, but wasn’t taken seriously at first by security when needing help.

The Night Time Industry Association (NTIA) said it had seen a rise in drink-spiking throughout the UK over recent weeks.

Police are investigating reported cases in London, Leeds, Sheffield, West Yorkshire, West Midlands and Dundee Scotland.

Can you tell if a drink has been spiked

University of Pretoria pharmacology professor, Duncan Cromarty, says, there may be some dust or flecks visible on ice immediately after drugs have been added to a drink.

He added that ‘some of the less water-soluble drugs’ might cause ‘murkiness, or cloudiness’ in the drink, but this will normally dissipate quickly and mightn’t be visible in a dark room.

The manufacturers of rohypnol (one of the most well-known ‘date rape’ drugs used) became aware of how their product was being abused, and changed the formulation from a white pill to a caplet that, when added to light or clear liquids, turns them a blue colour.

According to the NHS, symptoms experienced by people whose drinks have been spiked include:

  • dizziness
  • difficulty in walking
  • confusion, especially the next day or after waking up
  • nausea (feeling sick) or vomiting (being sick)
  • hallucinations (seeing things which are not there)
  • tiredness
  • visual problems, for example, blurred vision
  • paranoia (a feeling of fear or distrust of others)
  • amnesia (loss of memory) especially about things that have happened recently

What to do if you think you’ve been spiked?

As soon as you suspect you might have been spiked, don’t continue your drink.

Telling someone you trust immediately is also vital, as substances can take effect quickly and hinder your ability to communicate or remove yourself from the situation.

Be wary of asking strangers for help, but if you’re alone ask security or venue staff to arrange for someone you know to take you home.

If you need urgent help, call 999 or have the person caring for you take you to A&E, telling them you think you’ve been drugged.

A police spokesperson said: ‘If you believe your drink has been tampered with on a night out, we’d recommend alerting bar or security staff at the venue, reporting the incident to police by calling 101 and seeking immediate medical advice.

‘The same applies if you’re with someone and believe their drink has been tampered with.

‘Adding a substance to someone’s drink without their knowledge or permission is a serious offence, especially if used for the commission of other offences, and could result in serious harm if the person suffers an adverse reaction.’

 

One thought on “UK Night Out Boycott as Epidemic of Spiked Body Injections”

Leave a Reply